The Open UniversitySkip to content
 

Non-escaping endpoints do not explode

Evdoridou, Vasiliki and Rempe-Gillen, Lasse (2018). Non-escaping endpoints do not explode. Bulletin of the London Mathematical Society, 50(5) pp. 916–932.

Full text available as:
[img]
Preview
PDF (Version of Record) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (1MB) | Preview
DOI (Digital Object Identifier) Link: https://doi.org/10.1112/blms.12176
Google Scholar: Look up in Google Scholar

Abstract

The family of exponential maps ƒα(z)=ez + α is of fundamental importance in the study of transcendental dynamics. Here we consider the topological structure of certain subsets of the Julia set Jα). When α ∈ (−∞,−1), and more generally when α belongs to the Fatou set Fα), it is known that Jα) can be written as a union of hairs and endpoints of these hairs. In 1990, Mayer proved for α ∈ (−∞,−1) that, while the set of endpoints is totally separated, its union with infinity is a connected set. Recently, Alhabib and the second author extended this result to the case where αFα), and showed that it holds even for the smaller set of all escaping endpoints.

We show that, in contrast, the set of non-escaping endpoints together with infinity is totally separated. It turns out that this property is closely related to a topological structure known as a ‘spider’s web’; in particular we give a new topological characterisation of spiders’ webs that maybe of independent interest. We also show how our results can be applied to Fatou’s function, zz + 1 + ez.

Item Type: Journal Item
Copyright Holders: 2018 The Authors
ISSN: 1469-2120
Keywords: 37F10 (primary); 30D05; 54G15 (secondary)
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 56527
SWORD Depositor: Jisc Publications-Router
Depositing User: Jisc Publications-Router
Date Deposited: 12 Sep 2018 09:03
Last Modified: 14 May 2019 18:56
URI: http://oro.open.ac.uk/id/eprint/56527
Share this page:

Metrics

Altmetrics from Altmetric

Citations from Dimensions

Download history for this item

These details should be considered as only a guide to the number of downloads performed manually. Algorithmic methods have been applied in an attempt to remove automated downloads from the displayed statistics but no guarantee can be made as to the accuracy of the figures.

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU